Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 245, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 11, 2011, 4:57 AM CDT for Black Hawk County, Iowa. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 4:57 AM CDT (09:57 UTC)
- Expired
- Jul 11, 2011, 5:15 AM CDT
- In force
- 18 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 1:21 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3733 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
478
WUUS53 KDMX 110957
SVRDMX
IAC013-111015-
/O.NEW.KDMX.SV.W.0245.110711T0957Z-110711T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
457 AM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
* UNTIL 515 AM CDT
* AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LA PORTE CITY...OR
14 MILES SOUTHEAST OF WATERLOO...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
JESUP GOLF COURSE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4229 9207 4229 9213 4230 9234 4235 9240
4249 9208 4247 9206 4230 9206
TIME...MOT...LOC 0958Z 242DEG 30KT 4234 9217
WIND...HAIL 70MPH <.75IN
$$
DONAVON1 follow-up statement
258
WWUS53 KDMX 111013
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
513 AM CDT MON JUL 11 2011
IAC013-111023-
/O.EXP.KDMX.SV.W.0245.000000T0000Z-110711T1015Z/
BLACK HAWK IA-
513 AM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLACK HAWK COUNTY
WILL EXPIRE AT 515 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 AM.
LAT...LON 4229 9207 4229 9213 4230 9234 4235 9240
4249 9208 4247 9206 4230 9206
TIME...MOT...LOC 1013Z 242DEG 30KT 4240 9202
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:45 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 11, 3:45 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CDT MON JUL 11 2011 .DISCUSSION... COUPLE OF ISSUES TO FOCUS ON TODAY...INITIALLY WITH CURRENT CONVECTIVE ACTIVITY MOVING THROUGH THE AREA TODAY....AND SECONDLY WITH RECOVERY OF TEMPS AFTER STORMS MOVE OUT AND CONTINUED HOT AND HUMID CONDITIONS. MCS MERGER ACROSS THE AREA RESPONSIBLE FOR CURRENT ACTIVITY...WITH SCATTERED SEVERE ACTIVITY. WIND AND LARGE HAIL MAIN THREATS WITH ACTIVITY EXPECTED TO CONTINUE ON A EAST TO SOUTHEAST TRACK THROUGH THE NEXT 3 TO 6 HOURS. EXPECT ACTIVITY OUT OF THE CWA BY MID TO LATE MORNING. HOWEVER LATEST NAM RUN TRIES TO GET SOME ADDITIONAL DEVELOPMENT ON THE BACKSIDE OF THE SYSTEM AND SLIDE IT SOUTHWARD ACROSS EASTERN CWA BY LATE MORNING/EARLY AFTERNOON. WEAK SFC BOUNDARY TO PUSH SOUTH OF THE CWA WITH HIGH PRESSURE BUILDING INTO THE CWA. NORTHEASTERLY TO NORTHERLY FLOW ALOFT SHOULD KEEP ANY REDEVELOPMENT OF STORMS SOUTH OF THE CWA THROUGH THE AFTERNOON HOURS. BOUNDARY TO PUSH BACK NORTH ON NOSE OF THETA-E ADVECTION/WAA LATE THIS EVENING/OVERNIGHT THEREFORE TRIMMED BACK POPS FOR THIS EVENING TO THE FAR WESTERN CWA...AND OVERNIGHT TO THE MAINLY THE NORTHWESTERN CWA WHERE BEST PUSH OF MOISTURE/STRONGEST WAA. UPPER LEVEL SHORTWAVE TO PUSH EAST THROUGH THE CWA TUESDAY ALLOWING ACTIVITY TO CONTINUE THROUGH THE DAY MAINLY ACROSS THE NORTH. BOUNDARY TO REMAIN IN PLACE ACROSS THE CWA WITH CONTINUED CHANCES FOR STORMS INTO WEDNESDAY/WEDNESDAY NIGHT. AS UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL US...AND A WEAK SHORTWAVE TROUGH PUSHES NORTHEASTWARD THROUGH THE NORTHERN PLAINS/MINNESOTA INTO THURSDAY...PRECIPITATION CHANCES TO PUSH OFF TO THE NORTHERN CWA AND OUT OF THE AREA BY THURSDAY NIGHT. MAIN ENERGY TOPPING THE CENTRAL US RIDGE SHOULD THEN AFFECT AREAS TO THE NORTH OF THE CWA WITH DRY CONDITIONS FOR FRIDAY AND INTO NEXT WEEKEND. THERMAL RIDGE BUILDS IN BY LATE WEEK INTO THE WEEKEND...WITH H85 TEMPERATURES BACK INTO THE MID 20S CELSIUS SENDING TEMPERATURES BACK INTO THE 90S AND A RETURN OF HOT AND HUMID CONDITIONS. && .AVIATION...11/06Z NOT MUCH CHANGE IN THINKING FROM PREVIOUS DISCUSSION WITH ONGOING STORMS AND EXPECTED MERGER OF NORTHERN AND WESTERN MCS. SITES TO SEE THE BRUNT OF THUNDER WILL BE KFOD...KMCW...AND KALO. DEPENDING ON THE TRACK OF THE WESTERN MCS...KDSM MAY BE ON THE SOUTHERN EDGES BUT STILL NEED SOME ATTENTION BETWEEN 08 TO 11Z THIS MORNING. FROM PREVIOUS DISCUSSION..MAIN CONCERN IS MCS NOW OVER SOUTH DAKOTA/MN BUILDING TO THE ESE WITH TIME. OTHER STORMS FIRING IN NEBRASKA ALONG A WEAK TROUGH. HIGH INSTABILITY AXIS RUNS FROM EASTERN DAKOTAS THROUGH EASTERN NEBRASKA/ WESTERN IA TOWARD CENTRAL SECTIONS THIS EVENING. STORMS WEST/NW HAVE YET TO HIT THIS AXIS...BUT ONLY A MATTER OF TIME. THOUGH THE MAIN THRUST INITIALLY OF MCS OVER MN WILL BE TOWARD SOUTHERN MN THROUGH 03Z MERGING COMPLEXES FROM NEBRASKA/MN EXPECTED TO CONVERGE OVER NORTHERN IA LATER THIS EVENING AFT 03Z. WITH SOME UPPER LEVEL SUPPORT ACTIVITY MAY BUILD SOUTH TOWARD KDSM AND KOTM WITH TIME. 12Z 4KM WRF SEEMS TO BE HANDLING INITIAL PHASES OF THIS EVENT WELL SO FAR...AND OTHER MODELS POINT TO ACTIVITY INCREASING LATER TONIGHT...BUT POTENTIALLY TOO SLOW. HAVE REVAMPED TAF PACKAGE TO REFLECT MORE UPDATED THINKING ON TIMING OF STORM ARRIVAL AND COVERAGE. SOME REAL CONCERN OVER WIDESPREAD HIGH WIND IF THE STORMS CAN TAP INTO THE HIGH INSTABILITY AXIS AFT 03Z...AND MODEST H850 JET HELPS TO INTENSIFY STORMS 03-08Z. CURRENT SFC WARM FRONT FROM WEAK LOW OVER EASTERN SOUTH DAKOTA THROUGH WESTERN IA ALSO LIES BENEATH WELL DEFINED H700 CAP WHICH HAPPENS TO BE NEAR THE LEADING EDGE OF THE WARM FRONT...POTENTIALLY CREATING STRONG GRADIENT FOR MORE DEVELOPMENT OVERNIGHT./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TONIGHT FOR ADAIR-ADAMS-APPANOOSE- CASS-CLARKE-DALLAS-DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA- MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO- WARREN-WAYNE. && DISCUSSION...BEERENDS AVIATION...REV
Hazardous weather outlook, Jul 11, 4:00 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CDT MON JUL 11 2011 IAZ005>007-015>017-023>028-033>039-044>050-057>059-120630- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO IS POSSIBLE EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 20 EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY THROUGH EARLY MONDAY MORNING. SOME OF THE STORMS MAY BE STRONG EARLY IN THE MORNING WITH DAMAGING THUNDERSTORM WINDS BEING THE MAIN THREAT. THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS TO THE UPPER 90S TO AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM THIS EVENING AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ060>062-070>075-081>085-120630- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH EARLY MORNING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.AN ISOLATED TORNADO IS POSSIBLE EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 20 EARLY THIS MORNING. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ092>097-120630- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS MAY NEAR SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ004-120630- EMMET- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST FORK OF THE DES MOINES RIVER NEAR ESTHERVILLE. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FROM TIME TO TIME EARLY THIS WEEK. IAZ086-120630- WAPELLO- 400 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE BEST CHANCE FOR STORMS IS TOWARD MORNING. A FEW STORMS MAY NEAR SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER NEAR OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE THROUGH THURSDAY. THE SEVERE THREAT IS EXPECTED TO BE MARGINAL. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME. REV
In the hours before
Local storm report, Jul 11, 4:27 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 AM TSTM WND GST 1 E MONTOUR 41.98N 92.70W
07/11/2011 E70 MPH TAMA IA LAW ENFORCEMENT
70 TO 100 MPH WINDS ESTIMATED BETWEEN MONTOUR AND TOLEDO.
ROAD SIGNS BLOWN DOWN...POWER OUTAGES.
&&
RVACHALELocal storm report, Jul 11, 4:35 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
435 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG 1 N JOHNSTON 41.70N 93.70W
07/11/2011 POLK IA NWS EMPLOYEE
SEVERAL LARGE TREE BRANCHES DOWN ALONG MERLE HAY ROAD.
LARGEST WAS FOUR TO FIVE INCHES IN DIAMETER. TIME
ESTIMATED FROM RADAR.
0330 AM TSTM WND DMG 4 N POLK CITY 41.84N 93.70W
07/11/2011 POLK IA TRAINED SPOTTER
NUMEROUS 10 TO 12 INCH IN DIAMETER TREES SNAPPED. POWER
LINES DOWN ACROSS THE AREA. AMATEUR RADIO REPEATER TOWER
DOWN.
0420 AM TSTM WND GST 3 W MARSHALLTOWN 42.03N 92.96W
07/11/2011 M80.00 MPH MARSHALL IA TRAINED SPOTTER
MEASURED ON PERSONAL WEATHER STATION. DAMAGE NOTED
INCLUDES FENCES DOWN...TREES SNAPPED...AND SIDING RIPPED
FROM HOUSES.
&&
SKOWLocal storm report, Jul 11, 4:36 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
436 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM TSTM WND GST BROOKLYN 41.73N 92.44W
07/11/2011 E50 MPH POWESHIEK IA TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WIND GUSTS...VERY HEAVY RAINFALL.
&&
RVACHALELocal storm report, Jul 11, 4:53 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
453 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 AM TSTM WND DMG 1 SW MARSHALLTOWN 42.03N 92.93W
07/11/2011 MARSHALL IA EMERGENCY MNGR
POWER POLES SNAPPED IN HALF NEAR HIGHWAY 30...330
JUNCTION.
&&
RVACHALELocal storm report, Jul 11, 4:54 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
454 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM TSTM WND DMG MARSHALLTOWN 42.04N 92.91W
07/11/2011 MARSHALL IA EMERGENCY MNGR
EXTENSIVE DAMAGE REPORTED IN MARSHALLTOWN...TREES OVER
ROADS...TREES ON HOMES...GAS LEAKS...POSSIBLE STRUCTURAL
DAMAGE.
&&
RVACHALELocal storm report, Jul 11, 4:56 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TSTM WND DMG 1 W LE GRAND 42.01N 92.79W
07/11/2011 MARSHALL IA EMERGENCY MNGR
SEMI BLOWN OVER ON HIGHWAY 30...NEAR LE GRAND
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:12 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 48 min |
| Jul 11, 2:10 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 50 min |
| Jul 11, 2:24 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 51 min |
| Jul 11, 2:41 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk, Warren | 49 min |
| Jul 11, 2:52 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 38 min |
| Jul 11, 3:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Marshall, Story | 50 min |
| Jul 11, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Marshall, Polk, Story, Warren | 41 min |
| Jul 11, 3:53 AM CDT | Tornado Warning | DMX | Marshall, Story | 37 min |
| Jul 11, 4:02 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 43 min |
| Jul 11, 4:18 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 42 min |
| Jul 11, 4:32 AM CDT | Tornado Warning | DMX | Marshall, Tama | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.